Submitted an ADR report through the Fraser Health Intranet
- Click on PSLS on FH intranet
- Click “Enter a Safety Report”
- Report “Adverse Drug Reaction”
- Updated ADR on Medi-tech and Medi-net
Adverse Drug Reaction: Euglycemic DKA and fungal UTI
Suspected Medication: Canagliflozin 300mg PO once daily (has been on it x 1 year)
- s/s: progressive nausea, vomiting, tachycardic
- At time of admission: anion gap metabolic acidosis with bicarbonate of 11, anion gap of 13, pH of 7.14 and CO2 of 23 on VBG. capillary blood glucose was 12.7. Beta hydroxybutyrate at 6.6
- Normal lactate in the context of metformin use at 1.8.
- Blood glucose ranged from 6 to 10 during hospital stay (Sept 9 to 12)
Treatment of reaction:
- Invokana and Metformin was held on Sept 9, 2016.
- Insulin IV infusion with potassium supplementation was started for DKA from Sept 9 to Sept 11/16, and was transitioned to insulin sliding scale for remainder of stay.
- On Sept 10/16, patient looks well and on Sept 12, 2016, he feels near normal.
- Upon discharge on Sept 13, despite being asymptomatic, beta-hydroxybutyrate is still elevated at 0.7
- His fungal urinary tract infection was treated with fluconazole 200mg daily for 14 day (as out-patient)
Other Medications he was on:
- Clarithromycin 500mg by mouth twice daily for presumed tonsilitis (Filled Sept 6 for 10 days)
- Metformin 1000mg by mouth twice daily
- Tramadol 37.5mg/Acetaminophen 325mg – 1 to 2 tablets by mouth every 6 hours as needed
- Acetaminophen 650mg – 2 tablets twice daily
- Vitamin D and Vitamin B12
Relevant history and pre-existing medical conditions:
- T2DM since 2010 (HbA1c 6.8% on Sept 11/2016)
- Not a smoker, No alcohol